Am about to take rituximab, any info on how I will feel afterwards?

I am finally having my first Rituximab on Thursday and trying to forward plan as I have no help? Does anyone have any info or advice on how quickly you can 'get back to normal', whatever that is of course! I have had Cyclophos infusions and felt pretty awful after those but had help in those days? Any tips greatfully received?

Sarah

16 Replies

oldestnewest
  • Hullo,

    Just back from my second session, so this is hot off the press!! The first was two weeks ago, the next in six months time. I am also large vessel.

    In all honesty, fine but VERY tired. Can't think why, as I've just had nearly six hours of lying in a recliner. The first time I took a kindle, but should not have tried to read Les Miserables. There was also a very noisy guy in the ward who packed and repacked his supermarket bags all day and nearly drove me wild. So this time I borrowed an iPod, and loaded up music and podcasts. The session was very quiet and I slept through most of it!

    Last time I was told to take the following day quietly, and then do what I felt like. I've not really felt that much better yet, but I gather that is not unusual.

    I went to hospital on the train this morning on my own -early start, but otherwise fine. But I am glad I didn't come back by train, as I was picked up and came back by car. Probably could have managed it, but probably not wise. I met a lady two weeks ago who drives herself, but she has been having infusions for six years.

    Good luck, I do hope it goes well and makes a real difference.

  • Hi, many thanks for advice and actually that was my plan to read Les Miserable! just down loaded it to my kindle too!! Although is it possible to read it in 6 hrs! Good idea may take the ipod too! I guess if they are 6 monthly then a day out is OK? I have Cerebral Vasculitis so am avoiding the next one in 2 weeks fortunately? I was wondering whether to drive myself maybe next time so promising that the lady you met does?

    Thanks and yes hope it helps and you too soon?

    All the best

    Sarah

  • Didn't manage Les Mis in six hours..despite quite a lot of skipping! Talked to a friend with a French degree and she was impressed that I'd tried, even in English! But Wikipedia have a good plot summary which has helped a lot. Determined not to give up!

  • Hi I have been having them for 4 years now every 6 months and I drive myself there and back no problem. I normally have them on a Monday and am pretty useless for a couple of days afterwards. I tried to go back to work on a Friday last time and had to call in sick. It does affect everyone differently so be prepared to take it easy for a few days if necessary or you could be fine in a day or so. I would not recommend driving yourself the first time just in case the infusion doesn't agree with you! Definitely take something to listen to or read, I usually find the antihistamine they give you first thing knocks me out for a while! It is a long day but hopefully the results are worth it

    All the best

    Lisa

  • Hi I had my Rutiximab infusion last year. Was able to drive home no problem. With no side affects what so ever. But it is recommended if your first time it's better to have someone to drive you home . Better to be safe . And as the others above said take plenty reading with you as it is a long day. Sure you will be fine

    Good luck

    Bill

  • hi i agree with what everyone has said so far makes you tired,take somthing to do.im still waiting for the benefits of the treatment my treatment was in january good luck and hope you feel better with it Tracey

  • Hi i have had 2yrs of Retuximab, yes you do get tired but thats because you are sat there for 6hrs bored to death, the only side effect i had was itching but soon cleared up with antihistamine tablets. Good Luck and chin up nothing to worry about.....

    Sandra

  • Had my infussion yesterday (Tuesday 12th), it was my third time, first one a year ago. Slept most of the time as they give me a Piriton flush because of the reaction I had during the first infussion.(outbreak of hives) Drove home and back to work today although I recall it wasnt like that for the first time! I was at my lowest ebb last year and was off work for 10 months. I expected a "quick fix" with my first RTX infussion and was dissapointed that it took 5 to 6 weeks to feel better. I understand after discussing this at Addenbrookes yesterday to be par for the course. I believe there is an accumalative effect as well so every infussion goes that little bit further! Best of luck Milliewin and I look forward to hearing about your trteatment.

  • Looks like I'm a bit of an odd one then.

    I had my first infusion while I was hospitalised, and I was feeling pretty rough. The next day though, I felt amazing. It was like I was back to 'normal' (like I was before I got ill). The only side effects I've had are to the Piritin. It makes my top lip tingle.

    I can't remember very well, but I'm pretty sure I rode my motorbike to the last infusion, last July.

    Good luck :)

  • Hi, thanks so much for all replies and advice! Have arranged lifts as my first infusion? Am now sorting lots of reading material . I look forward to some great results and will let you all know?

    all the best

    Sarah

  • I'm now feeling a bit more comfortable with taking Rituximab,,after reading some of these comments. so THANK YOU!!!..... I have read some really scary stuff about it and was terrified to take it and now I,...I'm still waiting for it to be approved. for me here in Canada..and I will hopefully be getting my first infusion within the nect 3 weeks. It sounds like it really works. so I'm anxious to get started before any more damage is done... Your comments are very encouraging!!! Good Luck with your first infusion Sarah, Please let us know how it goes

    ;;

  • I had my first infusion 3 weeks ago.....my throat tightened during the infusion, so I had to have a large dose of steroids, but after 10 mins, that sorted itself out. I was fine when I left hospital, but 24 hours later, I developed a high temperature and felt like I had fly, every none in my body ached....this went on for 4 days. It had been 3 weeks now, and although I still have my symptoms, I definitely have more energy. Infusion number 2 for me on Monday! Good luck with yours, hoe you don't suffer any side effects and it works for you. X

  • Hi all, well first infusion over! Went reasonably ok, in at 8.30 and left at 4 which seems par for the course? Have felt pretty grotty all weekend, temp, headache, nausea and very weak but seems to be passing now thank goodness! Interestingly, my incredibly dye eyes felt a little better the following morning but didn't last long as now awful again! Had Botox two weeks ago but that had little effect also?

    So now its waiting to see the effect of the RTX? Like Kazam, I was worried about all the awful effects but glad that I read people's comments and experiences here? So go for it Kazam and I hope it goes well for you to? I was informed that for Vasculitis you only have one infusion and not the second one two weeks later, is this correct?

    Best wishes and thanks for all your comments

    Sarah

  • That is brilliant news! I am so glad it went well, and was not too bad a day. I was told that it would take some time to start feeling the benefit, and hope to find out more at my first clinic since the infusions next week. Perhaps that will be the same for you? I'm keeping a sketchy diary as it is so easy to forget how much improvement has been made. Your side effects seem fairly familiar..... though I also had a big, hot, red face the following day! Mostly it seems to be about 'pacing' myself. Doing too much one day, means being tired and dizzy the next. I do hope the next few days feel better. Sterkte, (strength) as the Dutch say. More useful than good luck for all of us!

  • So glad to hear your infusion went well Sarah!!...,I have to wait until March 25 and second infusion April 8th....,Last week I lost the use of my right hand too ,now I'm totally disabled,.... I have drop foot in both feet as well.... my toes are blue....,Does anyone know if Rituximab can reverse the Mononeuritis Multiplex??? I met one lady here who has Churg Straus who recovered from being in a wheelchair,, but she wasn't on Rituximab.. I'm actually eager to get it NOW!, especially if it takes weeks or months to work!! Thank you for all your reassuring comments,they really help!

  • Well,.I've now lost the use of my left leg.and my right hand is even worse....only my index finger and thumb work. My left hand went in January,so I have lost the use of both my hands!! I can't do anything on my own ...They's managed to move my first Ritux infusion up 4 days, to this Thurs,March 21....I'm now needing a wheelchair and an O.T. come, to see if there are any hand devices to help me manage.....I'm really scared..what if I stay this way??

    If there';s anybody out there that's recovered from this ''Mononeuritis Multiplex" severe nerve/muscle damage...I;'d sure love to hear from you!!!

You may also like...